MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43832
Medical Device Problem Codes Break (1069); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 pma/510(k) # p050017/s002 and s003 the ziv6-35-125-8-60 of lot c1220100 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document based investigation was conducted.On evaluation of the returned device, it was observed that the red safety tab was not returned with the device.The flexor had separated from the handle at the white cap.The flexor was measured as 125.8cm, which was within specification of 125cm +1.3cm -0.8cm.The device was flushed from the hub, and wired with a 0.035¿ diameter wire guide, with no issues.The device was returned with the stent already deployed.There was no tactile damage on the flexor.The customer complaint is confirmed, as the flexor was observed to be separated from the handle.Possible causes for this occurrence could include a difficult patient anatomy.The patient anatomy could have caused high deployment forces during the use of the product.These forces could have caused or contributed to the flexor separating from the handle.However, as the conditions of use cannot be replicated in a laboratory environment and the information has not yet been provided, a definitive root cause for this occurrence cannot be determined.Prior to distribution all ziv6 (zilver 635) devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest any issues with lot c1220100.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
An attempt was made to deploy the zilver 635 vascular self-expanding stent.As they were pulling back the handle on the delivery system, the sheath did not retract over the stent.The flared part of the sheath separated from the plastic delivery hub.The device was removed, another device was used to complete the procedure with no adverse effects to the patient.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to mfr site as follows: importer site contact and address: (b)(6).Importer site establishment registration number: 3005580113.Pma/510(k) # p050017/s002 and s003.The ziv6-35-125-8-60 of lot c1220100 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document based investigation was conducted.From customer testimony, it is known that the target location for the device was the iliac artery.The device was advanced over a uniglide wire guide of 0.035¿ diameter wire guide.Resistance was not encountered when advancing the wire guide or device to the target location.The patient anatomy was calcified.There are no images available from the procedure.The device was not advanced through the previously placed stent.The stent was shipped with the delivery system.On evaluation of the returned device, it was observed that the red safety tab was not returned with the device.The flexor had separated from the handle at the white cap.The flexor was measured as 125.8cm, which was within specification of 125cm +1.3cm -0.8cm.The device was flushed from the hub, and wired with a 0.035¿ diameter wire guide, with no issues.The device was returned with the stent already deployed.There was no tactile damage on the flexor.The customer complaint is confirmed, as the flexor was observed to be separated from the handle.Possible causes for this occurrence could include a difficult patient anatomy.From customer testimony, it is known that patient anatomy was calcified.The patient anatomy could have caused high deployment forces during the use of the product.These forces could have caused or contributed to the flexor separating from the handle.However, as the conditions of use cannot be replicated in a laboratory environment, a definitive root cause for this occurrence cannot be determined.Prior to distribution all ziv6 (zilver 635) devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest any issues with lot c1220100.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
This follow up mdr is being submitted due to the receipt and review of additional information relating to this event.Additional information received on 01-aug-17 as follows: what was the target location for the complaint device? - iliac.Wire guide details (make, diameter, hydrophilic etc.) - 035 260cm angled uniglide.Was resistance encountered when advancing the wire guide to the target location? - no.Was resistance encountered when advancing the complaint device to the target location? - no.Was the patient anatomy calcified or tortuous? - yes, calcified.Are there any images of the procedure? - no.Was the device advanced through a previously placed stent? - no.The device was returned without the stent.Can the customer account for the location of the stent? - the device and stent were returned together.The stent, delivery system, and product box were placed into a plastic bag which was then placed into a box and shipped back to cook.Initial report details: an attempt was made to deploy the zilver 635 vascular self-expanding stent.As they were pulling back the handle on the delivery system, the sheath did not retract over the stent.The flared part of the sheath separated from the plastic delivery hub.The device was removed, another device was used to complete the procedure with no adverse effects to the patient.

Brand Name
ZILVER 635 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6633311
Report Number3001845648-2017-00220
Device Sequence Number16146110
Product Code NIO
UDI-Device Identifier10827002438320
UDI-Public(01)10827002438320(17)190414(10)C1220100
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG43832
Device Catalogue NumberZIV6-35-125-8-60
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/16/2017
Event Location Hospital
Initial Date Received by Manufacturer 05/16/2017
Supplement Date Received by Manufacturer08/01/2017
Initial Report FDA Received Date06/12/2017
Supplement Report FDA Received Date08/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1